Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 46, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 10, 2018, 10:09 PM CDT for Lincoln County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2018, 10:09 PM CDT (03:09 UTC)
- Expired
- May 10, 2018, 11:00 PM CDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 119 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 7:59 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.2 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1050 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1982 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 446 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.2
The text
As transmitted.
069
WUUS53 KLBF 110309
SVRLBF
NEC111-110400-
/O.NEW.KLBF.SV.W.0046.180511T0309Z-180511T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1009 PM CDT THU MAY 10 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Lincoln County in southwestern Nebraska...
* Until 1100 PM CDT
* At 1008 PM CDT, severe thunderstorms were located along a line
extending from near Oconto to near Moorefield, moving east at 45
mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Brady, Wellfleet, Hansen Memorial Reserve State Wildlife Management
Area, Jeffrey Canyon State Wildlife Management Area and Vroman.
This includes the following highways...
Interstate 80 in Nebraska between mile markers 198 and 208.
Highway 83 between mile markers 52 and 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4092 10085 4105 10023 4103 10022 4070 10022
4070 10085
TIME...MOT...LOC 0308Z 276DEG 38KT 4107 9980 4075 10044
HAIL...0.75IN
WIND...70MPH
$$
Taylor/Gomez1 follow-up statement
692
WWUS53 KLBF 110338
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1038 PM CDT THU MAY 10 2018
NEC111-110400-
/O.CON.KLBF.SV.W.0046.000000T0000Z-180511T0400Z/
Lincoln NE-
1038 PM CDT THU MAY 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHEASTERN LINCOLN COUNTY...
At 1036 PM CDT, severe thunderstorms were located along a line
extending from 7 miles northeast of Sumner to near Eustis, moving
east at 45 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Brady, Wellfleet, Hansen Memorial Reserve State Wildlife Management
Area, Jeffrey Canyon State Wildlife Management Area and Vroman.
This includes the following highways...
Interstate 80 in Nebraska between mile markers 198 and 208.
Highway 83 between mile markers 52 and 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4092 10085 4105 10023 4103 10022 4070 10022
4070 10085
TIME...MOT...LOC 0336Z 276DEG 38KT 4104 9943 4072 10007
HAIL...0.75IN
WIND...70MPH
$$
GomezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 7:08 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, May 10, 7:08 PM CDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service North Platte NE 708 PM CDT Thu May 10 2018 .SHORT TERM...(This evening through Friday) Issued at 334 PM CDT Thu May 10 2018 Models continue to agree that thunderstorms will congeal into an MCS across the Sandhills into southwest NE early this evening, and then track eastward across north central and central Nebraska mid to late evening. Surface low pressure will be located across northeast CO. early this evening, with a warm front extending east from the low across west central and southwest Nebraska. This is the area where low level moisture will be maximized with SFC dew points near 60F. This is also the area of best instability and strongest shear. Large hail and wind damage seem most likely in these areas as the storms move through. In addition there is a small chance that an isolated tornado may form, especially right near the warm front where LCL levels may be lower due to the local higher moisture content. .LONG TERM...(Friday night through Thursday) Issued at 334 PM CDT Thu May 10 2018 Unsettled weather will continue Friday into Saturday. A large upper level low pressure system will remain established across the western CONUS. We'll be on the eastern fringes, with a chance for showers through Saturday. NAM does continue to indicate some instability in the mid levels Friday night, and will include thunder during this time. Otherwise the surface front will be well to the south in KS, with an overcast stratus cloud deck and cool temperatures locked in our area both Friday and Saturday. By Sunday, expected some improvement as the upper level low weakens across the Rockies. Breaks in the clouds should allow highs to reach the mid and upper 60s. The upper trough will reload and deepen next week across the western U.S. This will continue southwest flow aloft across the central plains. A stationary front will meander north and south during this time, separating warm, humid Gulf air to the south and cooler drier Canadian air to the north. This, with the upper trough locate d to the west, should yield a good set up for at least scattered thunderstorms at times. Highs mostly will be in the mid to upper 70s, with perhaps some lower 80s. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 644 PM CDT Thu May 10 2018 Numerous thunderstorms developing across the eastern Panhandle into the far western Sandhills. Storms are expected to continue through the evening hours with movement east-northeast; storms are anticipated to congeal and transition to clusters/line this evening as well. Storms are expected to exit out of the local forecast area during the small hours. Meanwhile, ceilings are expected to deteriorate to low-end MVFR (less than 2 kft) to IFR overnight with sub-VFR conditions continuing tomorrow. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...ET
Hazardous weather outlook, May 10, 8:14 PM CDT, 1 hour 55 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 814 PM CDT Thu May 10 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-120115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 814 PM CDT Thu May 10 2018 /714 PM MDT Thu May 10 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered to numerous strong to severe thunderstorms capable of damaging winds, locally heavy rainfall, and hail are possible this evening into the early small hours across most of western and north central Nebraska, outside the eastern Panhandle. A Severe Thunderstorm Watch is in effect. Damaging winds and locally heavy rainfall are the primary threats, however, large hail cannot be ruled out through the early evening. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Thunderstorms are possible at times Friday through Wednesday. The risk of organized severe weather appears low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor/ET
In the hours before
Local storm report, May 10, 9:32 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
932 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TSTM WND GST 2 W HALSEY 41.90N 100.31W
05/10/2018 M48 MPH THOMAS NE MESONET
BESSEY NE RAWS HSYN1
&&
ETSpecial weather statement, May 10, 9:37 PM CDT, 32 minutes before
Special Weather Statement National Weather Service North Platte NE 937 PM CDT THU MAY 10 2018 NEZ059-110330- Lincoln NE- 937 PM CDT THU MAY 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY UNTIL 1030 PM CDT... At 937 PM CDT, Doppler radar was tracking a strong thunderstorm over North Platte, moving east at 25 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... North Platte, Maxwell, North Platte Airport, Lake Maloney State Recreation Area and Keith. This includes the following highways... Highway 97 near mile marker 1. Interstate 80 in Nebraska between mile markers 174 and 196. Highway 83 between mile markers 75 and 89. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 300 AM CDT for southwestern Nebraska. LAT...LON 4102 10084 4120 10084 4124 10051 4101 10042 TIME...MOT...LOC 0237Z 267DEG 22KT 4112 10075 Taylor
Local storm report, May 10, 9:46 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
946 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM TSTM WND GST NORTH PLATTE 41.13N 100.77W
05/10/2018 M64 MPH LINCOLN NE ASOS
KLBF ASOS PEAK WIND GUST
&&
ETLocal storm report, May 10, 9:49 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
949 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM TSTM WND GST 3 ENE NORTH PLATTE 41.15N 100.72W
05/10/2018 M64 MPH LINCOLN NE ASOS
LEE BIRD FIELD ASOS STILL GUSTING 56KTS
&&
SNIVELYSpecial weather statement, May 10, 9:57 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service North Platte NE
957 PM CDT THU MAY 10 2018
NEZ038-110345-
Custer NE-
957 PM CDT THU MAY 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOUP...NORTHEASTERN
LINCOLN...CUSTER AND SOUTHEASTERN BLAINE COUNTIES UNTIL 1045 PM
CDT...
At 957 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Victoria Springs State
Recreation Area to near Merna to 9 miles west of Callaway. Movement
was east at 45 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Broken Bow, Callaway, Sargent, Ansley, Merna, Anselmo, Comstock,
Berwyn, Victoria Springs State Recreation Area, Weissert,
Westerville, Lillian, Milburn, Round Valley, Walworth, Arcadia
Diversion Dam State Wildlife Management Area, Wescott, Lodi, Buckeye
and Pressey State Wildlife Management Area.
This includes the following highways...
Highway 183 between mile markers 80 and 121.
Highway 2 between mile markers 254 and 300.
Highway 92 between mile markers 265 and 304.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4114 9937 4119 10024 4144 9993 4174 9992
4174 9921 4143 9921
TIME...MOT...LOC 0257Z 254DEG 39KT 4176 9979 4146 9985 4126 10009
Jacobs/JGOLocal storm report, May 10, 10:06 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1006 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND GST 8 SW CALLAWAY 41.21N 100.03W
05/10/2018 M56 MPH CUSTER NE CO-OP OBSERVER
&&
ETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:00 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 45 min |
| May 10, 7:09 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 51 min |
| May 10, 7:11 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 28 min |
| May 10, 7:27 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 48 min |
| May 10, 7:42 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 48 min |
| May 10, 7:50 PM CDT | Areal Flood Advisory | LBF | Keith, Perkins | 3 hr |
| May 10, 7:58 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 47 min |
| May 10, 8:05 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 40 min |
| May 10, 8:16 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 44 min |
| May 10, 8:29 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 46 min |
| May 10, 8:42 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 48 min |
| May 10, 8:47 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Logan, McPherson, Thomas | 43 min |
| May 10, 9:12 PM CDT | Special Weather Statement | LBF | Lincoln | 48 min |
| May 10, 9:25 PM CDT | Areal Flood Advisory | LBF | Perkins | 3 hr |
| May 10, 9:28 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Perkins | 47 min |
| May 10, 9:37 PM CDT | Special Weather Statement | LBF | Lincoln | 53 min |
| May 10, 9:41 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 49 min |
| May 10, 9:57 PM CDT | Special Weather Statement | LBF | Custer | 48 min |
| May 10, 10:05 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Lincoln | 55 min |
| May 10, 10:13 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Perkins | 62 min |
| May 10, 10:20 PM CDT | Areal Flood Advisory | LBF | Lincoln, Perkins | 3 hr |
| May 10, 10:44 PM CDT | Areal Flood Advisory | LBF | Keith | 3 hr |
| May 10, 10:58 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 62 min |
| May 10, 11:01 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 29 min |
| May 10, 11:25 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 50 min |
| May 10, 11:30 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 45 min |
| May 10, 11:59 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 31 min |
| May 11, 12:12 AM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 48 min |
| May 11, 12:41 AM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 49 min |
| May 11, 12:53 AM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 52 min |
| May 11, 1:44 AM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 46 min |
| May 11, 2:27 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 48 min |
| May 11, 3:12 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 63 min |
| May 11, 4:05 AM CDT | Special Weather Statement | LBF | Hooker | 55 min |
| May 11, 4:36 AM CDT | Special Weather Statement | LBF | Grant | 39 min |
| May 11, 4:58 AM CDT | Special Weather Statement | LBF | Hooker | 47 min |
| May 11, 5:14 AM CDT | Special Weather Statement | LBF | Grant | 46 min |
| May 11, 5:18 AM CDT | Special Weather Statement | LBF | Thomas | 27 min |
| May 11, 5:50 AM CDT | Special Weather Statement | LBF | Thomas | 40 min |
| May 11, 5:56 AM CDT | Special Weather Statement | LBF | Cherry | 49 min |
| May 11, 6:53 AM CDT | Special Weather Statement | LBF | Brown | 52 min |
| May 11, 7:55 AM CDT | Special Weather Statement | LBF | Thomas | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.